Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 11:38 PM EDT for 5 counties in Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 11:38 PM EDT (03:38 UTC)
- Expired
- May 26, 2011, 12:15 AM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Blackford County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 102 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:03 AM EDT | TSTM WND GST 62 | W Liberty Center, IN | MEASURED 62MPH WIND GUST. LIMBS AND LARGE BRANCHES DOWN BLOCKING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:44 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KIWX 260338
SVRIWX
INC009-053-069-075-179-260415-
/O.NEW.KIWX.SV.W.0084.110526T0338Z-110526T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1138 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
WESTERN JAY COUNTY IN EAST CENTRAL INDIANA...
EASTERN GRANT COUNTY IN CENTRAL INDIANA...
WELLS COUNTY IN NORTHEAST INDIANA...
SOUTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
* UNTIL 1215 AM EDT
* AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF GAS CITY TO UPLAND TO 13 MILES
SOUTHEAST OF FAIRMOUNT...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
VAN BUREN...
HARTFORD CITY...
MONTPELIER...REDKEY AND DUNKIRK...
PENNVILLE AND BLUFFTON...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHAMROCK LAKES...BANQUO...PLEASANT PLAIN...ROLL...MCNATTS...WARREN...
MOUNT ETNA...LANCASTER...MAJENICA...MOUNT ZION...BUCKEYE AND PLUM
TREE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN INDIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4039 8522 4039 8567 4078 8565 4084 8508
4054 8507 4031 8511 4031 8521
TIME...MOT...LOC 0338Z 218DEG 42KT 4059 8562 4051 8548
4027 8552
WIND...HAIL 60MPH <.50IN
$$
JC1 follow-up statement
826
WWUS53 KIWX 260410
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 AM EDT THU MAY 26 2011
INC009-053-069-075-179-260420-
/O.EXP.KIWX.SV.W.0084.000000T0000Z-110526T0415Z/
HUNTINGTON IN-WELLS IN-GRANT IN-JAY IN-BLACKFORD IN-
1210 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR BLACKFORD...WESTERN JAY...
EASTERN GRANT...WELLS AND SOUTHERN HUNTINGTON COUNTIES WILL EXPIRE AT
1215 AM EDT...
AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHEASTERN INDIANA.
LAT...LON 4039 8522 4039 8567 4078 8565 4084 8508
4054 8507 4031 8511 4031 8521
TIME...MOT...LOC 0410Z 218DEG 42KT 4088 8531 4080 8517
4056 8521
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:33 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 25, 7:33 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT WED MAY 25 2011
.UPDATE...
TORNADO WATCH NOW IN EFFECT UNTIL 6Z SOUTH OF HIGHWAY 30 IN
INDIANA. INTENSE CONVECTIVE COMPLEX NOW ACROSS IL WILL PROPAGATE
EWD THROUGH THE FA BTW 02-07Z TONIGHT. THE MAIN CONCERN WILL BE
LARGE HAIL GIVEN ADVECTION OF STEEP MID LEVEL LAPSE RATES AND
MUCAPE/S NEAR 2000 J/KG ON THE NOSE OF A 50-55 KNOT LLJ. BOUNDARY
LAYER HAS BEEN WORKED OVER BY EARLIER CONVECTION...HOWEVER...HIGHLY
HELICAL 0-1 KM ENVIRONMENT INVOF OF A NWD MIXING OUTFLOW BOUNDARY
MAY BE ENOUGH TO SUPPORT AN ISOLATED TORNADO THREAT ACROSS THE
WATCHED AREA. MAINLY A HAIL AND HVY RAIN THREAT ACROSS THE NORTH
AND EAST IN OVERRUNNING SETUP AND INCREASING FROTOGENETICAL FORCING
ALONG A SEWD SINKING LOW LVL FRONT.
&&
.PREV DISCUSSION... /ISSUED 701 PM EDT WED MAY 25 2011/
AVIATION...
VARIABLE FLIGHT CONDITIONS ARE ANTICIPATED AT FWA EARLY THIS EVENING
AS SCT SHOWERS/STORMS CONTINUE JUST NORTH OF AN OUTFLOW LAID OUT
JUST SOUTH OF THE TERMINAL...SUPPORTING AN OVERRUNNING TYPE SET UP
INITIALLY. STABLE BUBBLE HAS BRIEFLY SETTLED INTO THE SBN AREA
RESULTING IN A DRY/VFR PERIOD THROUGH AT LEAST 02Z THIS EVENING.
UPSTREAM INTENSE CONVECTIVE COMPLEX NOW GETTING INTO WESTERN IL
WILL PROPAGATE EWD THROUGH THE FA TONIGHT. THIS WILL INTERACT WITH
AN INTENSIFYING FRONTAL CIRCULATION SINKING SEWD TOWARDS SBN BY
LATE TONIGHT. LATEST 3 KM HRRR PROGS AND TIME OF ARRIVAL TOOL
RESULTS SHOW THIS ACTIVITY SPREADING INTO THE TERMINALS AROUND
02Z. AS A RESULT EXPECT AT LEAST MVFR CONDITIONS AND TSRA AFTER
THIS TIME. LINGERING SHOWERS WILL BE POSSIBLE LATE TONIGHT INTO
THURSDAY AS THE FILLED CYCLONE AND DEFORMATION/LOW LEVEL
BAROCLINICITY MEANDERS INTO THE AREA. COOLING/SATURATED BOUNDARY
LAYER WILL LIKELY SUPPORT SUSTAINED IFR AND POTENTIALLY LIFR
CONDITIONS BY LATE TONIGHT AT SBN. OPTED FOR MORE OPTIMISTIC MVFR
CIGS/VIS AT FWA.
PREV DISCUSSION... /ISSUED 358 PM EDT WED MAY 25 2011/
DISCUSSION...
OCCLUDED STACKED CYCLONE NEAR KANSAS CITY WILL PROPAGATE EWD TOWARDS
THE FA TONIGHT...AND INTO THE AREA TOMORROW. THIS FEATURE WILL
CONTINUE TO PROVIDE THE FA WILL ACTIVE WEATHER THROUGH TOMORROW.
LATEST WATER VAPOR LOOP SHOWS A WELL DEFINED LEAD SHORTWAVE AND MID
LEVEL JET MAXIMA LIFTING NEWD THROUGH THE AREA AS OF THIS WRITING.
THIS COMBINED WITH ADVECTION OF STEEP MID LVL LAPSE RATES AND DEEP
LAYER SHEAR OF NEARLY 60 KNOTS HAS ALLOWED FOR STRONG/SEVERE
CONVECTION THIS AFTERNOON...NOW ROUGHLY LINED UP FROM SW TO NE
ACROSS MAINLY SOUTHERN/EASTERN PORTIONS OF THE CWA AS OF 20Z.
DEFINITELY A CONCERN FOR ISOLATED TORNADOES ACROSS OUR SOUTHEAST
LATE THIS AFTERNOON GIVEN POTENTIAL/FURTHER BOUNDARY LAYER
DESTABILIZATION UNDER CIRRUS...AND FROM 200-400 0-1KM SRH VALUES
INVOF OF THE SFC BOUNDARY/CONVECTION OUTFLOW PER BACKED FLOW. STABLE
BUBBLE SHOWING UP NICELY ON VIS SATELLITE ACROSS NRN IL...WITH A
BOUNDARY SET UP NEAR THE INTERSTATE 70 CORRIDOR. THIS STABLE AIR
WILL LIKELY WORK IN BETWEEN FORCING FROM LEAD SHORTWAVES...AT LEAST
ACROSS WESTERN AND NORTHERN AREAS FOR A TIME LATE THIS AFTERNOON AND
EVENING. THIS MAY SUPPORT A LULL IN THE SHOWER/STORM ACTIVITY DURING
THIS TIME. ANOTHER ROUND OF SHOWERS/STORMS WILL LIKELY PROPAGATE
THROUGH TONIGHT AS CONVECTION ACROSS MISSOURI TRACKS NEWD AND THE
FRONTAL CIRCULATION DEEPENS/INTENSIFIES. THERE IS STILL A RISK FOR
SVR WX TONIGHT...BUT DO EXPECT THAT WIDESPREAD SEVERE WX WITH
POTENTIAL LEWP/SQLN BYPASSES TO THE SOUTH GIVEN PROGGED ORIENTATION
OF MASS FIELDS AND CURRENT SATELLITE/RADAR TRENDS. STORMS SO FAR
TODAY HAVE DROPPED BTW 1 AND 3 INCHES OF RAIN IN SOME AREAS. WITH
THE RECENT HEAVY RAINS...RESULTING LOW FFG/S...PWATS NEAR 1.5
INCHES...AND ADDITIONAL HVY RAINS ANTICIPATED DECIDED TO HOIST A
FLASH FLOOD WATCH CWA WIDE THROUGH 08Z THUR. BEST CHANCES FOR
FLOODING WILL BE ACROSS SOUTHERN/EASTERN AREAS.
SHOULD SEE SHOWERS AND STORMS LINGER ACROSS THE AREA INTO THURSDAY
WITH CYCLONE AND BAROCLINIC ZONE OVERHEAD...WITH DEFORMATION
RAIN/DRIZZLE/LOW CLOUDS ACROSS THE FAR NORTHWEST. SOUTHEASTERN AREAS
COULD SEE SOME STRONGER CONVECTION DEVELOP IN THE AFTERNOON ON THE
SE FRINGE OF THE CIRCULATION. DEPENDING ON HOW MUCH PARTIAL CLEARING
OCCURS WE COULD SEE A MARGINAL SVR EVENT IN THE SOUTHEAST THURSDAY
AFTERNOON. A FEW SHOWERS WILL LIKELY LINGER INTO THURSDAY NIGHT AS
THE MID LEVEL DEFORMATION AXIS CONTINUES TO PIVOT THROUGH. NO
CHANGES TO GRIDS/FCST BEYOND THURSDAY GIVEN MAIN FOCUS ON ONGOING
SEVERE WX. IT STILL APPEARS AS IF DRIER AND WARMER WX IS IN STORE
THIS WEEKEND INTO NEXT WEEK AS AN EXPANSIVE UPPER LEVEL RIDGE BUILDS
ACROSS THE EASTERN CONUS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
DISCUSSION...STEINWEDEL
AVIATION...STEINWEDEL
UPDATE...STEINWEDELHazardous weather outlook, May 25, 4:59 PM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 PM EDT WED MAY 25 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-262100- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO TONIGHT. THERE IS THE RISK FOR SEVERE STORMS...ESPECIALLY EARLY THIS EVENING ALONG AND SOUTHEAST OF A GRISSOM INDIANA TO FORT WAYNE TO DEFIANCE OHIO LINE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO SATURATED GROUND AND POSSIBLE ADDITIONAL HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-262100- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. ALSO...THE COMBINATION OF SATURATED SOILS AND ADDITIONAL HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-262100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH HIGH WINDS AND LARGE HAIL THE PRIMARY THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 25, 7:18 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT WED MAY 25 2011
INZ032-260000-
GRANT IN-
718 PM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FAIRMOUNT...MOVING
NORTHEAST AT 40 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FAIRMOUNT...
GAS CITY...MARION AND UPLAND...
JONESBORO...
VAN BUREN...
MICHAELSVILLE AND HERBST...
ROSEBURG AND FOWLERTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHEASTERN INDIANA.
LAT...LON 4040 8553 4040 8587 4046 8587 4066 8566
4065 8545 4039 8545 4039 8546
TIME...MOT...LOC 2318Z 225DEG 34KT 4040 8575Local storm report, May 25, 7:37 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 E GAS CITY 40.49N 85.59W
05/25/2011 M0.88 INCH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100916
SAWLocal storm report, May 25, 7:48 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL E GAS CITY 40.49N 85.61W
05/25/2011 M1.75 INCH GRANT IN LAW ENFORCEMENT
&&
EVENT NUMBER IWX1100917
SAWLocal storm report, May 25, 8:16 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL MARION 40.56N 85.66W
05/25/2011 M0.70 INCH GRANT IN TRAINED SPOTTER
DIME SIZE HAIL ON BOTH THE EAST AND SOUTH SIDE OF
MARION
&&
EVENT NUMBER IWX1100918
SAWLocal storm report, May 25, 8:21 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 N WARSAW 41.25N 85.86W
05/25/2011 M1.91 INCH KOSCIUSKO IN COCORAHS
1.91 INCHES OF RAIN 7 AM TO 7 PM TOTAL.
&&
EVENT NUMBER IWX1100919
FISHERLocal storm report, May 25, 10:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL ROCHESTER 41.06N 86.22W
05/25/2011 M0.70 INCH FULTON IN LAW ENFORCEMENT
&&
EVENT NUMBER IWX1100921
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:00 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington | 30 min |
| May 25, 8:12 PM EDT | Severe Thunderstorm Warning | IWX | Adams | 27 min |
| May 25, 8:27 PM EDT | Flash Flood Warning | IWX | Grant | 10 hr |
| May 25, 9:36 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Pulaski, White | 54 min |
| May 25, 10:43 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 62 min |
| May 25, 11:14 PM EDT | Areal Flood Warning | IWX | Cass, Fulton, Grant, Kosciusko, Marshall, Miami and 4 more | 12 hr |
| May 25, 11:49 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Huntington, Wells | 24 hr |
| May 25, 11:53 PM EDT | Tornado Warning | IWX | Adams, Blackford, Jay, Wells | 16 min |
| May 26, 12:05 AM EDT | Severe Thunderstorm Warning | IWX | Jay | 24 min |
| May 26, 12:16 AM EDT | Areal Flood Warning | IWX | Adams, Allen, Blackford, Grant, Jay, Wells | 11 hr |
| May 26, 12:56 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Noble, Whitley | 10 hr |
| May 26, 2:50 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 32 hr |
| May 26, 4:22 AM EDT | Small Craft Advisory | IWX | 28 hr | |
| May 26, 7:30 AM EDT | Lakeshore Flood Statement | IWX | 35 hr | |
| May 26, 10:05 AM EDT | River Flood Watch | IWX | Carroll, White | 36 hr |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 58 hr |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 9 days |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 8 days |
| May 26, 12:17 PM EDT | River Flood Watch | IWX | Elkhart | 23 hr |
| May 26, 2:02 PM EDT | Flash Flood Warning | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.